Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have foul smell vaginal discharge and itching. Took treatment for yeast infection. Worrisome

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I first noticed a bad odor 3 weeks ago and then douched 3 times. When that didn't work I thought I might have had bv so I bought this treatment for bv and that didn't help so I got a three day treatment for a yeast infection and I still have this smell. Minor itching, and unusually dry, white pasty discharge that is sometimes yellow. I have been taking probiotics for about a week now, the smell is slightly better but I'm worried. I've never had a smell last this long before and it is so embarrassing.
Posted Wed, 12 Dec 2012 in Vaginal and Uterus Health
Answered by Dr. Ashish Mittal 1 hour later
Thanks for your query.

Important aspects of your query are:
• 23 year old female
• Complaints of: foul smell vaginal discharge, itching.
• Treatment for yeast infection and with probiotics with partial infection.

From your description, it appear that you are having yeast infection, known as vaginal candidiasis.

For treatment following measures will help you:
-Wear loose cloths, so it does not irritate surrounding area.
-Keep your skin (around vagina) clean and dry.
-Avoid scratching as it has tendency to spread nearby parts of skin.
-Wash clothes every day while you are infected.
-Apply over-the-counter antifungal creams that contain clotrimazole (candid). But it should not have steroids. Also use tab flucanazole once in a week for 4 week (total 4 tabs) after prescription from physician.
-For excessive itching you tablet like cetrizine may be helpful.
-You may also require treatment with antibiotics if there is superimposed bacterial infection.
-Most important: If you are sexually active, then bring your partner in treatment, even if he is asymptomatic, to prevent recurrence of infection.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor